HomerIL
  • 2 replies
  • 471 views
  • 3 followings
HomerIL, July 28,  2020  4:18pm EST

What to do? On the fence re ablation

61 yo male, diagnosed with paroxysmal AF 11 years ago.  I have 2 - 3 episodes a year, each time lasting about 8 hours and they resolve on their own.  Take Multaq (400 mg NOT 800 mg) and Metropolol 25 mg.   Sometimes I go a whole year without AF episode.   Wore a Zio heart monitor for two weeks and it showed zero AF but lots of "skipped beats" (PACs and PVCs) which I definitely notice and they drive me crazy because they can be a precursor to full-blown AF.  EP doctor is pushing hard for ablation.  On one hand it would be nice to get rid of the AF but on the other hand it seems like a pretty major procedure for something that is so infrequent  I'm in pretty good health otherwise.  Some arterial blockage (take Lipitor) but exercise vigorously 4 -5 x/week.  I've been thinkging about this for a LONG time and don't know what to do.

 

 

2 Replies
  • Heartfe6878
    Heartfe6878, August 29,  2020  5:06pm EST

    I noticed you mentioned arterial blockage and you take Lipitor...My personal experience with the two combined ,Afib and structural issues,  is to go carefully. Did you have a 'Echo? Have you had a Lexi scan. Do you have any signs of Fibrosis? Each doctor has their own solutions to this dilemma. Have you sought out a second opinion? Are you going to some one who does thousands of ablations procedures? This is important if you are thinking about Ablation. How is your quality of life? This is a great question to ask yourself about Ablation. an will ablation help? What are the risks for you for Ablation as opposed to continuing on the path that you are on? Hope these answers and a second opinion froma hghly skilled EP surgeon may help you make a clearer decision .

  • ewNY1
    ewNY1, September 3,  2020  11:33pm EST

    11 years under afib is a long time but the good thing is your afib comes rarely. I would take the ablation suggestion and get rid of it completely.

    By the way are you taking Multaq for long term? Please confirm with your doctor since it has many side effects.

    -Best,

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active